Discussion in 'Joining Up - Royal Navy Recruiting' started by stesmith, May 27, 2007.

Welcome to the Navy Net aka Rum Ration

The UK's largest and busiest UNofficial RN website.

The heart of the site is the forum area, including:

  1. Hi guys, I'm new to the forum and this is my first post!!

    I'm thinking about trying out for the Marines. I have the qualifications to try for officer.


    i have to give myself an injection of sustanon 250 once a month (1 shot every 4 weeks) as hormone replacement therapy. Due to an inefficiency of my prituitory gland.

    Does this mean i will not be able to qualify?

  2. This could impinge on your ability to deploy for extended periods, would the MOD be willing to pay for your medication? Best pop into the AFCO on Tuesday.
  3. Hello mate, welcome to the site and *ahem* stand by for loads of "service joking" about having to take HRT (Sorry to hear that btw :) )

    The best advice I could give would be to ask the Doc at your AFCO for his/her opinion, they will have the most up-to-date information, although we do have some Medical types on here that are in the services and may be able to offer you what you need :)

    How important is it that you take it regularly? Can it be missed at all? What happens if in the field and you can't get to it/its all destroyed? These are questions you need to be asking yourself mate :)
  4. I dont want them to pay for it mate, i wouldnt expect them to!

    Like i said its only 1 shot a month and i get boxes of 12 shots. I think i'll just have to go down to the office or email.
  5. service joking?? :?
    it is important that i take it regularly but there are various methods of me taking it, not just injections. It is easily available and you can buy it over the counter in some countries like turkey, greece etc. I can prob miss out on if for like a week
  6. Forget I mentioned it mate, just giving you that heads up, thats all :)
    The point I was trying to make was say, for instance, you are deployed to the sandbox for a stint. Is this HRT something that the average MA type will be carrying, or will it have to be flown in for you at regular intervals?

    Don't forget that even WMIK's aren't getting replaced when they should be!!
  7. don't know if this helps but when I joined up I was on thyroxine everyday for an underactive thyroid gland and it wasn't a problem
  8. Ste,

    Although I am a civvy I don't think it will be a problem for the following reason. I used to be Secretary of a charity (in my free time) for people with Klinefelter syndrome (KS) where the problem of hypogonadism is the norm. I was personally aware of a number of men with this condition serving in the Forces, including at that time, a Naval Officer. Most men with KS need to inject Sustanon 125 or 250 every three weeks, (though for some of us it doesn't work) intramuscularly. Unless you are one of those who suffer intense muscular pain following injection of Sustanon (which is usually resolved by injecting it into the buttock) there should be no problem, unless PULHEEMS, etc, have changed dramatically in the last 5 years.

    The alternatives are Testosterone gel (see below) which is applied daily to either shoulder (but is not very practical in the field).


    You can also have implants, usually in the stomach wall, which last for up to a year, but they have a tendency to pop out!

    There are testosterone tablets which are easy to carry around but appear less effective.

    You could also try patches (AndroPatch) but the plastic casing makes these rustle so you sound like you're wearing a crisp packet on you! :roll: :lol:

    A box of the tubes of gel takes up relatively little space, and unlike Sustanon, does not require refrigerated storage and the rigmarole of warming the oily carrier before injecting it! The gel does have a high alcohol content, so you would need to keep it away from any alcoholics in your barracks! :wink: :D :lol:

  9. wet_blobby

    wet_blobby War Hero Moderator

    WOW, can you grow tits?
  10. Ninja_Stoker

    Ninja_Stoker War Hero Moderator

    Not medically trained, however I suspect the answer's "No" as you need to be free from any medication to actually join the service, despite "WompingWillows' " statement, which might give rise to false hope.

    If any previously known ailment comes to light during the first 56 days of training, you will be medically discharged. After this period, if you are diagnosed with a condition that needs treatment the service will provide it however, if the treatment is prolonged (over 13 months?) you will be subject to a Medical Board of Survey who will then decide whether you can realistically be retained or discharged.

    All you can do is ask for an appointment to speak with the Final examining Medical Officer at the AFCO and he/she will give you the definitive answer.
    Hopefully, I'm wrong, but I suspect not.
  11. The medical name is gynaecomastia, Blobbs. Had I started HRT at 13 instead of 25, I would not have developed gymaecomastia when I was 14. Oh the humiliation during PT! :oops:
  12. "Service Joking" :D

    If he sends you a PM, ignore it, he's after a soapy tit **** ;)
  13. Ninja_Stoker

    Ninja_Stoker War Hero Moderator

    Eeeeew! Soap!

    What's wrong with blancmange?
  14. Soapy tit what??? :? :? :?

    Confused of Civvyland
  15. erm......
  16. Navy medical officers are in my experence excellent. Ask your carriers officer to get you the number for the medical lot and give them a ring. Tell them everything and hope for the best!

    Worked out for me
  17. im not in the services yet i was going to leave my job and try out for officer in the marines

    I can receive my treatment via the gel, patches or injection. but i ask for a 12 month supply of treatment if i want.
  18. Ninja_Stoker

    Ninja_Stoker War Hero Moderator

    Let us know how you get on at the AFCO, I'd be interested in the outcome.

    Good luck.
  19. thanks guys, i hope everything will be ok, i will be gutted if i was denied the chance to get my green beret. think of it as a dream shattered!
  20. can anybody give me a diffinite answer on this~?

Share This Page